MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for one of the four involved devices reported, before use, on the same patient.See mdr's 3013394970-2018-00305, 3013394970-2018-00306, 3013394970-2018-00308 for the other three reported events.
 
Event or Problem Description
The user facility reported they used four different angio-seal sts 8fr devices.The customer had issues with the collagen/bypass tube staying in place.They did not attempt to place the first three devices in the patient.The customer said the device was coming apart near the collage/bypass tube.The customer used the fourth device on the patient.Upon deployment the customer noticed that the device was coming apart and did not have good hemostasis.The customer held pressure on the patient and that controlled the bleeding.Estimated blood loss was less than 250 cc.The procedure outcome was successful.Manual compression was used to close the artery.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.It was initially reported the device was not available.However, the device was returned.Therefore, sections have been updated to reflect the device return.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation.One 8fr angio-seal sts plus was returned for evaluation.One carrier tube assembly was returned.The bypass tube was returned separately.The collagen within the carrier tube was slightly swollen and crusted with blood like substances.The anchor was exposed due to detachment of the bypass tube.There was no damage noted on the mating wings of the carrier tube hub.The aluminum pouch was not returned.The following measurements were carried out: carrier tube outer diameter = 0.1022", tamper tube outer diameter = 0.0794", bypass tube proximal max od = 0.3120", bypass tube distal id = 0.110.All measurements were within the specifications defined in the engineering drawings active at the time of manufacturing.The ifu states: "remove the angioseal device contents from the foil package by opening the package at the arrow indicator taking care to pull the foil seal apart completely before removing the angioseal device." there is no evidence that this event was related to a device defect or malfunction.Based on historical data, records have shown that if the polyfoil pouch is not opened completely when attempting to remove the carrier tube assembly, the bypass tube can become dislodged.However, without the aluminum foil, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7553880
Report Number3013394970-2018-00307
Device Sequence Number13504163
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06085475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer05/29/2018
07/05/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/19/2018
07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1